MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D132705
Medical Device Problem Codes Low impedance (2285); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool smarttouch sf (stsf) and the staff pulled a stsf catheter from the shelf and opened the catheter for the procedure.During the procedure, they noticed that the ngen recognized the catheter as a st catheter.The reporter noted that impedance values were also dropping without explanation during ablation.They exchanged the catheter and the issue was resolved.The case continued.No adverse patient consequence was reported.During the same procedure, the reporter examined the catheter and noted that the catheter was a st catheter.The wrong catheter was inside of a stsf box.Additional information indicated that the packaging was discarded before the issue was discovered.However, there were no st boxes in the discard room.Therefore, they cannot provide lot number or package photos.The reporter saw the outer box reflected stsf df when pulled before case.As for the inner packaging, they could not see from control room, but staff reported they opened a stsf catheter.It was also reported that the impedance cutoff was not exceeded.Upon ablation, immediately impedance drops would go to delta of 10 then rapidly increase to 20+ ohm drop.They tried removing one of two ground pads and new cable when they noticed it was st, and not stsf.The physician ultimately decided to replace the catheter with a st and reported impedance drops more in line with what would be expected.The staff stopped the ablation with the stop button when large drops were reported.The impedance issue is not mdr reportable.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure and the staff pulled a thermocool smarttouch sf (stsf) catheter from the shelf and opened the catheter for the procedure.During the procedure, they noticed that the ngen recognized the catheter as a st catheter.The reporter noted that impedance values were also dropping without explanation during ablation.The device was returned to johnson & johnson medtech (j&j) for evaluation.Therefore, section d9 has been populated.Based on the returned device, the lot number has been identified as 31655860m.As such, section d 1.Brand name, d 4.Catalog, d 4.Lot, d 4.Expiration date, d 4.Primary udi number, h 4.Device manufacture date have been updated.Device investigation details: a visual inspection evaluation and temperature and impedance test of the returned device was performed following j&j medtech procedures.A thermocool smarttouch with lot number 31655860m was returned.Visual inspection revealed no damage or anomalies on the device.A temperature and impedance test was performed, and no issues were displayed during the analysis.According to the reported event, a thermocool smarttouch sf was the intended device to be used; however, no outer package or photos were provided for further investigation.All units are inspected prior to leaving the facility, as there are functional tests and inspections at control points based on the process flow diagram (pfd,) per its part number, to avoid this type of issues from leaving the facility.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The incorrect label and impedance issues reported by the customer could not be confirmed during the product investigation due to the missing packaging or photos of the device received; other issues or circumstances may have occurred during the usage of the device that compromised its performance.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22835248
Report Number2029046-2025-02736
Device Sequence Number8677039
Product Code LPB
UDI-Device Identifier10846835009200
UDI-Public(01)10846835009200(17)280530(10)31655860M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD132705
Device Lot Number31655860M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GROUND PAD; NGEN SYSTEM; UNK CABLE; UNK CARTO 3
Patient SexUnknown